Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 196, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2002, 10:32 PM CDT for Hinds County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 4, 2002, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:45 PM CDT | Thunderstorm Wind | Raymond, MS | Numerous large limbs were blown down between Edwards and Raymond. Debris had to be removed from the road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 050332
SVRJAN
MSC049-050415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT TUE JUN 4 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 1115 PM CDT
* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RAYMOND...OR ABOUT 7 MILES SOUTHWEST OF
CLINTON...MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR CLINTON AT 1045 PM CDT
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
LAT...LON 3216 9040 3227 9054 3248 9033 3248 9024
3240 9022 3240 9007What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:40 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 4, 9:40 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 940 PM CDT TUE JUN 4 2002 LINGERING SHOWERS STILL AROUND. ONE CLUSTER OVER COPIAH CO AND THE OTHERS IN WEST CENTRAL AL. THESE ARE ALL MOVING SLOWLY NNW. LOSS OF HEATING HAS ALLOW FOR THE WEAKENING OF THE STORMS TO OUR EAST...BUT PROPAGATING OUTFLOWS STILL HAVE ENOUGH DEPTH TO FIRE NEW CELLS. THE ACTIVITY OVER COPIAH CO IS LOCATED WITHIN A NARROW AXIS OF HIGHER INSTABILITY...GENERALLY FROM MCB TO TVR TO LLQ. AS TEMPS CONTINUE TO LOWER...THIS ACTIVITY SHOULD DIMINISH. IN SUMMARY...WILL NOT ISSUE AN UPDATE RIGHT NOW. WILL WAIT UNTIL ALL CONVECTION HAS GONE AWAY. WHEN AN UPDATE IS ISSUED...WILL RAISE TEMPS A TAD WESTERN ZONES TONIGHT. WILL ALSO RAISE TEMPS FOR WED...AS MOST OF THE FORECAST AREA WILL REACH THE LOWER 90S ONCE AGAIN. THERE WILL BE INCREASING LOW LEVEL MOISTURE IN THE AFTERNOON...BUT WE SHOULD SEE THE LOWER 90S BEFORE THAT MOISTURE AFFECTS MAX TEMPS. UPDATED NUMBERS... JAN 72/92/70/87/69 MEI 69/92/70/86/68 .JAN... AR...NONE. LA...NONE. MS...NONE. 36
In the hours before
Special weather statement, Jun 4, 9:05 PM CDT, 1 hour 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 905 PM CDT TUE JUN 04 2002 NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 4, 10:12 PM CDT, 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 PM CDT TUE JUN 04 2002 ...THUNDERSTORMS... VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI TONIGHT. THESE STORMS WILL NOT BE SEVERE. ONE OR TWO THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM NATCHEZ TO MAGEE THROUGH 2 AM. A WEAK UPPER SYSTEM PARKED OVER THE NORTHERN GULF OF MEXICO WILL PROVIDE THE NECESSARY LIFT TO PRODUCE ISOLATED CONVECTION IN THE HUMID AND UNSTABLE AIR MASS CURRENTLY OVER THE REGION. LIFT ASSOCIATED WITH THIS SYSTEM WILL DIMINISH SHORTLY AFTER MIDNIGHT AND ISOLATED SHOWERS AND THUNDERSTORMS WILL END. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:54 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.